The chance for experiencing HCG side effects is very high during the HCG diet protocol. The two that I can always count on are perhaps the most common across the board.
My Number One HCG Side Effect
FATIGUE: Look, I love to be active. Fitness is an important component of an enjoyable life for me. I even have a blog dedicated to the science of fitness (Personal Fitness Research). I run, lift weights, ride my bike, and swim. Periodically I like to enter events where I can test my level of fitness (and get a T-shirt!), just to see how I’m doing over time. These images are from the Phoenix New Times 10K in November, 2010, and from the Arizona MS Bike Ride in March, 2011. (Man, that seat got hard to sit on after the first 30 miles!)
However, whenever I do the HCG protocol, I feel as though I’m body-slammed regarding my energy. I can hardly even complete a round of golf (riding!). I have learned that whatever workout plan I have on a regular basis will have to be scaled back when I am taking HCG.
This is a side effect that occurs in more people than any other. It is especially prevalent in those who exercise. Although exercise is not a component of the HCG protocol, working out is important for other reasons.
A drop in energy during the protocol is independent of starting weight or health status. People who work out regularly are less able to keep up their workout intensity. Those who are out of shape and inactive in the first place slow down even further.
Worst Side Effect According to My Wife
IRRITABILITY: I’ll admit that what I really wanted to write about today is the side effect that influences me the most – i.e., fatigue. However, my wife, Eve, insisted that I include the irritability side effect because this one influences her the most. What I mean is that she has to put up with MY increased irritability when I do the HCG protocol.
Honestly, I might feel a little edgier during the protocol. Eve, though, sees me as being a LOT edgier. I’d call this a double-whammy effect – one whammy on the person doing the protocol, and one whammy on the person who has to live with him (i.e., me).
As in my case, the ‘significant others’ of HCG dieters notice the increased irritability first. It is very common. Fortunately, by the end of the protocol, I experience a quick recovery back to normal. In fact, after being more irritable for a month or more, the recovery back to my normal yogi-like calm is like going from night to day.
All the best with YOUR HCG side effects,